Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Finite Weyl groupoids of rank three

Authors: M. Cuntz and I. Heckenberger
Journal: Trans. Amer. Math. Soc. 364 (2012), 1369-1393
MSC (2010): Primary 20F55, 16T30, 52C30
Published electronically: September 2, 2011
MathSciNet review: 2869179
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We continue our study of Cartan schemes and their Weyl groupoids and obtain a complete list of all connected simply connected Cartan schemes of rank three for which the real roots form a finite irreducible root system. We achieve this result by providing an algorithm which determines all the root systems and eventually terminates: Up to equivalence there are exactly 55 such Cartan schemes, and the number of corresponding real roots varies between $ 6$ and $ 37$. We identify those Weyl groupoids which appear in the classification of Nichols algebras of diagonal type.

References [Enhancements On Off] (What's this?)

  • [Bou68] N. Bourbaki, Groupes et algèbres de Lie, ch. 4, 5 et 6, Éléments de mathématique, Hermann, Paris, 1968. MR 0240238 (39:1590)
  • [CH09a] M. Cuntz and I. Heckenberger, Reflection groupoids of rank two and cluster algebras of type $ {A}$, Preprint arXiv:0911.3051v1 (2009), 18 pp.
  • [CH09b] -, Weyl groupoids of rank two and continued fractions, Algebra and Number Theory 3 (2009), 317-340. MR 2525553
  • [CH09c] -, Weyl groupoids with at most three objects, J. Pure Appl. Algebra 213 (2009), 1112-1128. MR 2498801 (2010b:20100)
  • [Grü09] B. Grünbaum, A catalogue of simplicial arrangements in the real projective plane, Ars Math. Contemp. 2 (2009), 1-25. MR 2485643 (2010d:51033)
  • [Hec05] I. Heckenberger, Classification of arithmetic root systems of rank 3, Actas del ``XVI Coloquio Latinoamericano de Álgebra'' (Colonia, Uruguay, 2005), 2005, pp. 227-252. MR 2500361
  • [Hec06] -, The Weyl groupoid of a Nichols algebra of diagonal type, Invent. Math. 164 (2006), 175-188. MR 2207786 (2007e:16047)
  • [Hec08] -, Rank 2 Nichols algebras with finite arithmetic root system, Algebr. Represent. Theory 11 (2008), 115-132. MR 2379892 (2009a:16080)
  • [HY08] I. Heckenberger and H. Yamane, A generalization of Coxeter groups, root systems, and Matsumoto's theorem, Math. Z. 259 (2008), 255-276.
  • [Kac77] V.G. Kac, Lie superalgebras, Adv. Math. 26 (1977), 8-96. MR 0486011 (58:5803)
  • [Kac90] -, Infinite dimensional Lie algebras, Cambridge Univ. Press, 1990. MR 1104219 (92k:17038)
  • [Mel41] E. Melchior, Über Vielseite der projektiven Ebene, Deutsche Mathematik 5 (1941), 461-475. MR 0004476 (3:13c)
  • [tD91] T. tom Dieck, Topologie, de Gruyter Lehrbuch, Walter de Gruyter & Co., Berlin, 1991. MR 1150244 (93f:55001)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 20F55, 16T30, 52C30

Retrieve articles in all journals with MSC (2010): 20F55, 16T30, 52C30

Additional Information

M. Cuntz
Affiliation: Fachbereich Mathematik, Universität Kaiserslautern, Postfach 3049, D-67653 Kaiserslautern, Germany

I. Heckenberger
Affiliation: Fachbereich Mathematik und Informatik, Philipps-Universität Marburg, Hans- Meerwein-Straße, D-35032 Marburg, Germany

Received by editor(s): December 4, 2009
Received by editor(s) in revised form: March 22, 2010, March 25, 2010, and April 7, 2010
Published electronically: September 2, 2011
Additional Notes: The second author was supported by the German Research Foundation (DFG) via a Heisenberg fellowship
Article copyright: © Copyright 2011 American Mathematical Society

American Mathematical Society